Alert archive / Alabama / Flash Flood Warnings in 2014
Flash Flood Warning 50, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Dec 23, 2014, 5:47 PM CST for Madison County, Alabama. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 23, 2014, 5:47 PM CST (23:47 UTC)
- Expired
- Dec 23, 2014, 11:30 PM CST
- In force
- 6 hr
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Madison County, AL
The radar
The Northeast Alabama radar (KHTX), 57 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 23, 8:30 PM CST | FLASH FLOOD | 2 Nnw Madison, AL | FLASH FLOODING NEAR THE INTERSECTION OF BALCH AND GILLESPIE ROADS IN MADISON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 163 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
280
WGUS54 KHUN 232347
FFWHUN
ALC089-240530-
/O.NEW.KHUN.FF.W.0050.141223T2347Z-141224T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
547 PM CST TUE DEC 23 2014
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN MADISON COUNTY IN NORTH CENTRAL ALABAMA...
* UNTIL 1130 PM CST
* AT 536 PM CST...DOPPLER RADAR AND RIVER GAUGE REPORTS INDICATED A
THUNDERSTORM PRODUCING HEAVY RAIN OVER THE INDIAN CREEK BASIN. THE
STAGE AT INDIAN CREEK WAS 5.5 FT AT 515 PM. CURRENT RAINFALL
AMOUNTS ARE AROUND ONE INCH WITH AN ADDITIONAL 1 TO 2 INCHES OF
RAINFALL POSSIBLE THROUGH 1130 PM.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HUNTSVILLE...MADISON...REDSTONE ARSENAL...TRIANA...ALABAMA A AND M
UNIVERSITY...MARSHALL SPACE FLIGHT CENTER...UNIVERSITY OF ALABAMA
IN HUNTSVILLE...HUNTSVILLE INTERNATIONAL AIRPORT AND FARLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3479 8656 3458 8655 3460 8677 3478 8677
$$
073 follow-up statements
354 WGUS74 KHUN 240007 FFSHUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 607 PM CST TUE DEC 23 2014 ALC089-240530- /O.CON.KHUN.FF.W.0050.000000T0000Z-141224T0530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MADISON AL- 607 PM CST TUE DEC 23 2014 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CST FOR SOUTHWESTERN MADISON COUNTY... AT 559 PM CST...HEAVY RAIN CONTINUES OVER SOUTHWEST MADISON COUNTY AND THE INDIAN CREEK BASIN. FLOOD STAGE FOR INDIAN CREEK IS 7.5 FT WITH THE CURRENT STAGE AT 6 PM APROACHING 6 FT. FLOODING OF INDIAN CREEK WILL LIKELY BEGIN WITHIN THE NEXT 1 TO 2 HOURS AS ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS EXPECTED THROUGH 1130 PM. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... HUNTSVILLE...MADISON...REDSTONE ARSENAL...TRIANA...ALABAMA A AND M UNIVERSITY...MARSHALL SPACE FLIGHT CENTER...UNIVERSITY OF ALABAMA IN HUNTSVILLE...HUNTSVILLE INTERNATIONAL AIRPORT AND FARLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. && LAT...LON 3479 8656 3458 8655 3460 8677 3478 8677 $$ 07
539 WGUS74 KHUN 240326 FFSHUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 926 PM CST TUE DEC 23 2014 ALC089-240530- /O.CON.KHUN.FF.W.0050.000000T0000Z-141224T0530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MADISON AL- 926 PM CST TUE DEC 23 2014 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CST FOR SOUTHWESTERN MADISON COUNTY... AT 906 PM CST...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING NEAR THE INTERSECTION OF BALCH AND GILLESPIE ROADS IN MADISON. ALMOST TWO INCHES OF RAIN HAVE ALREADY FALLEN ACROSS SOUTHWESTERN MADISON COUNTY WITH AN ADDITIONAL 0.5 TO 1.0 INCHES OF RAINFALL EXPECTED THROUGH 1130 PM CST. FLASH FLOODING IS ALSO LIKELY NEAR INDIAN CREEK IN MADISON. AT 9 PM CST...THE CURRENT STAGE AT INDIAN CREEK WAS 7 FT. WITH THE ADDITIONAL 0.5 TO 1.0 INCHES OF RAINFALL...INDIAN CREEK IS EXPECTED TO REACH CLOSE TO FLOOD STAGE OF 7.5 FT BY 1130 PM CST. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... HUNTSVILLE...MADISON...REDSTONE ARSENAL...TRIANA...ALABAMA A AND M UNIVERSITY...MARSHALL SPACE FLIGHT CENTER...UNIVERSITY OF ALABAMA IN HUNTSVILLE...HUNTSVILLE INTERNATIONAL AIRPORT...INDIAN CREEK GREENWAY...AND FARLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. && LAT...LON 3479 8656 3458 8655 3460 8677 3478 8677 $$ SL.77
305 WGUS74 KHUN 240515 FFSHUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1115 PM CST TUE DEC 23 2014 ALC089-240518- /O.CAN.KHUN.FF.W.0050.000000T0000Z-141224T0530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MADISON AL- 1115 PM CST TUE DEC 23 2014 ...THE FLASH FLOOD WARNING FOR SOUTHWESTERN MADISON COUNTY IS CANCELLED... FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. THE FLASH FLOODING AT BALCH AND GILLESPIE INTERSECTION HAS RECEDED AND THE BARRICADES WERE REMOVED. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES. LAT...LON 3479 8656 3458 8655 3460 8677 3478 8677 $$ 07
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Dec 23, 5:21 PM CST, 26 minutes earlier.
Area forecast discussion, Dec 23, 5:21 PM CST, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 521 PM CST TUE DEC 23 2014 .UPDATE... FOR 00Z TAFS && .DISCUSSION... /ISSUED 344 PM CST TUE DEC 23 2014/ SURFACE LOW PRESSURE SYSTEM WAS LOCATED NEAR THE MS/LA COAST WITH ASSOCIATED COLD FRONT THAT IS STALLED OUT FROM LAKE CHARLES LA TO TUPELO MS LINE. THE HIGH AMPLITUDE UPPER LEVEL TROUGH TO OUR WEST WILL CONTINUE TO STRENGTHEN AND DEEPEN THIS EVENING WHICH WILL KEEP THE FRONT ALMOST STATIONARY. THE STRONG UPPER LEVEL SYSTEM HAS PROVIDED AMPLE SHEAR WHICH HAS MADE UP FOR THE LIMITED INSTABILITY ACROSS NORTHERN ALABAMA AND A FEW THUNDERSTORMS TODAY WERE ABLE TO PRODUCE SOME NICKEL SIZE HAIL AND SOME DAMAGING WINDS IN GA. THE SURFACE LOW IS FORECAST TO LIFT TO THE NORTH/NORTHEAST OVERNIGHT AND KEEP SHOWERS AND THUNDERSTORMS GOING TONIGHT. A FEW STRONGER STORMS WILL BE POSSIBLE ALONG/JUST AHEAD OF THE FRONT WITH WIND GUSTS NEAR 30 MPH AND SOME SMALL HAIL POSSIBLE. THE OTHER CONCERN WILL BE STORM TOTAL QPF AMOUNTS. THE ROUND OF RAIN EARLIER TODAY PRODUCED AROUND A HALF TO ONE INCH OF RAIN AND ANOTHER INCH TO INCH AND A HALF IS POSSIBLE OVERNIGHT. THESE RAINFALL AMOUNTS WILL CAUSE SOME STREAMS TO REACH THEIR BANKFULL AND CAUSE SOME PONDING OF WATER IN LOW LYING AREAS. THE FRONT MOVES EAST OF THE AREA WEDNESDAY MORNING...BRINGING AN END TO A MAJORITY OF THE SHOWER ACTIVITY. SOME WRAP AROUND LIGHT SHOWERS WILL BE POSSIBLE THROUGH WEDNESDAY AFTERNOON/EVENING. DURING THIS TIME TEMPERATURES REMAIN ABOVE FREEZING AND ANY PRECIP WILL BE LIQUID. WEAK RIDGING ARRIVES IN TIME FOR CHRISTMAS AND WILL BRING PARTLY SUNNY SKIES AND TEMPERATURES IN THE MID 50S. RIDGE AND SURFACE HIGH SHIFT EAST OF THE AREA FRIDAY AND SEND GULF MOISTURE BACK INTO THE AREA FRIDAY/SATURDAY. MODELS DISAGREE IN THE HANDLING OF THE SYSTEM PROGGED TO ARRIVE SATURDAY AND ENDED UP GOING WITH A BIT OF BLEND BETWEEN THE GFS/ECMWF/GEM. THIS WOULD BRING SHOWERS BACK TO THE AREA BY SATURDAY AFTERNOON AND MAY CONTINUE THROUGH MONDAY. SIGNIFICANT DIFFERENCES EXIST IN THE MODELS BEYOND MONDAY AND HAVE MADE MINIMAL CHANGES IN THE FAR EXTENDED PERIOD. STUMPF && .AVIATION... FOR 00Z TAFS... A SFC LOW OVER SERN LA HAD A CDFNT EXTENDING NORTHWARD THRU CENTRAL MS AND INTO WRN TN. AS THE SFC LOW MOVES NE IT WILL KEEP THE CDFNT FROM MOVING TO FAR TO THE EAST TONIGHT. THIS WILL ALSO ALLOW FOR A CONTINUATION OF SHRA AND A FEW TSRA ACROSS THE TN VALLEY OVERNIGHT. HOWEVER ARND 12Z AS THE SFC LOW MOVES INTO THE OHIO VALLEY...THE SHRA ACTIVITY WILL BEGIN TO TAPER OFF. BY 19Z THE CDFNT SHOULD BE OUT OF THE CWA ALONG WITH THE PCPN. MVFR AND IFR CONDITIONS WILL CONTINUE THRU ARND 16Z. AFTER 16Z...EXPECT MOSTLY MVFR CONDITIONS AT BOTH KMSL AND KHSV. 07 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Dec 23, 3:08 PM CST, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 308 PM CST TUE DEC 23 2014 ALZ001>010-016-TNZ076-096-097-241115- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 308 PM CST TUE DEC 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... PERIODS OF SHOWERS AND THUNDERSTORMS WILL OCCUR THROUGH TONIGHT. HEAVY RAIN AND GUSTY WINDS WILL BE THE PRIMARY THREATS. A FEW STRONGER STORMS COULD PRODUCE BRIEF WIND GUSTS CAPABLE OF DAMAGE MAINLY TO TREES AND POWERLINES. PERISTENT HEAVY RAINFALL COULD ALSO LEAD TO LOCALIZED FLOODING...ESPECIALLY IN LOW LYING...URBAN AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A SLIGHT CHANCE OF LINGERING THUNDERSTORM ACTIVITY FOR LOCATIONS EAST OF INTERSTATE 65 AFTER SUNRISE WEDNESDAY...BEFORE THE COLD FRONT CLEARS THIS REGION. STRONG WESTERLY WINDS WILL DEVELOP IN THE WAKE OF THE FRONT...WITH SUSTAINED SPEEDS AROUND 20 MPH AND GUSTS UP TO 30 MPH POSSIBLE THROUGH WEDNESDAY AFTERNOON. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. HOWEVER...TIMELY REPORTS OF FLOODING...STRONG WINDS...OR DAMAGE WILL BE GREATLY APPRECIATED. DJN
In the hours before
Local storm report, Dec 23, 1:51 PM CST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
151 PM CST TUE DEC 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM HAIL 4 S RAINSVILLE 34.44N 85.84W
12/23/2014 E1.00 INCH DEKALB AL TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN PLEASANT HILL
&&
BCCLocal storm report, Dec 23, 1:56 PM CST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
156 PM CST TUE DEC 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM HAIL 5 S MOULTON 34.41N 87.30W
12/23/2014 E0.50 INCH LAWRENCE AL BROADCAST MEDIA
DIME SIZE HAIL IN THE LINDSAY HILL COMMUNITY IN BANKHEAD
FOREST...ALONG COUNTY ROAD 89 JUST EAST OF AL HWY 33.
0116 PM HAIL 2 ESE MADISON 34.69N 86.72W
12/23/2014 E0.25 INCH MADISON AL TRAINED SPOTTER
PEA SIZE HAIL AT THE PUBLIX SHOPPING CENTER AT THE CORNER
OF MADISON BLVD AND SHELTON RD IN MADISON.
0147 PM HAIL 4 S RAINSVILLE 34.44N 85.84W
12/23/2014 E1.00 INCH DEKALB AL TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN PLEASANT HILL
&&
BCCSpecial weather statement, Dec 23, 2:00 PM CST, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
200 PM CST TUE DEC 23 2014
ALZ006-TNZ076-096-097-232045-
MADISON AL-MOORE TN-FRANKLIN TN-LINCOLN TN-
200 PM CST TUE DEC 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON...
SOUTHEASTERN MOORE...WESTERN FRANKLIN AND SOUTHEASTERN LINCOLN
COUNTIES UNTIL 245 PM CST...
AT 159 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
NEW MARKET...MOVING NORTHEAST AT 50 MPH. ADDITIONAL STORMS EMBEDDDED
WITHIN A LINE WILL MOVE EAST ACROSS LINCOLN...MOORE AND FRANKLIN
COUNTIES IN SOUTHERN MIDDLE TENNESSEE.
PEA TO PENNY SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE
WITH THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
WINCHESTER...DECHERD...ESTILL SPRINGS...HUNTLAND...TIMS FORD LAKE...
NEW MARKET...MAXWELL...PLEVNA...FLINTVILLE AND ELORA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3536 8626 3534 8624 3535 8622 3533 8620
3536 8616 3536 8611 3529 8596 3499 8620
3499 8631 3498 8631 3494 8626 3494 8628
3493 8632 3491 8631 3487 8635 3490 8652
3539 8626 3539 8625
TIME...MOT...LOC 1959Z 209DEG 45KT 3497 8645
DJN.83Special weather statement, Dec 23, 2:21 PM CST, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
221 PM CST TUE DEC 23 2014
ALZ009-TNZ097-232045-
JACKSON AL-FRANKLIN TN-
221 PM CST TUE DEC 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON AND EASTERN FRANKLIN
COUNTIES UNTIL 245 PM CST...
AT 220 PM CST...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF HUNTLAND TO
NEAR SKYLINE TO NEAR WOODVILLE...MOVING NORTHEAST AT 35 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE
STORMS. HEAVY RAIN WILL ALSO OCCUR WHICH WILL RESULT IN PONDING OF
WATER ON ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
SCOTTSBORO...STEVENSON...COWAN...MONTEAGLE...HOLLYWOOD...SKYLINE...
WOODVILLE...SEWANEE...ANDERSON AND PLEASANT GROVES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL MAY LEAD TO MINOR FLOODING ON ROADS AND IN
LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3529 8592 3519 8586 3499 8586 3499 8574
3483 8576 3457 8604 3458 8615 3460 8616
3461 8633 3471 8631 3500 8620 3531 8595
TIME...MOT...LOC 2020Z 255DEG 32KT 3507 8613 3480 8617 3458 8631
DJN.83Special weather statement, Dec 23, 4:53 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
453 PM CST TUE DEC 23 2014
ALZ008-232330-
MARSHALL AL-
453 PM CST TUE DEC 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL COUNTY UNTIL 530 PM
CST...
AT 452 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
MCLARTY...OR 7 MILES SOUTHWEST OF GUNTERSVILLE...MOVING NORTHEAST AT
60 MPH.
PENNY SIZE HAIL...GUSTY WINDS UP TO 50 MPH...AND FREQUENT LIGHTNING
WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALBERTVILLE...GUNTERSVILLE...GRANT...DOUGLAS...UNION GROVE...
HEBRON...LAKE GUNTERSVILLE ST PARK...HUSTLEVILLE...HIGH POINT AND
HYATT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3421 8641 3429 8646 3429 8648 3450 8641
3450 8639 3452 8639 3452 8635 3451 8634
3455 8631 3446 8607 3440 8612 3434 8611
3415 8631
TIME...MOT...LOC 2252Z 213DEG 51KT 3426 8636
SL.77Special weather statement, Dec 23, 4:58 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
458 PM CST TUE DEC 23 2014
ALZ007-016-232330-
CULLMAN AL-MORGAN AL-
458 PM CST TUE DEC 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CULLMAN AND SOUTHERN
MORGAN COUNTIES UNTIL 530 PM CST...
AT 457 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
CULLMAN...MOVING NORTHEAST AT 75 MPH.
PEA SIZE HAIL...FREQUENT LIGHTNING...AND WIND GUSTS UP TO 50 MPH
WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CULLMAN...GOOD HOPE...FALKVILLE...DODGE CITY...BALDWIN...VINEMONT...
WEST POINT...EVA...FAIRVIEW AND JONES CHAPEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3406 8711 3437 8710 3436 8658 3433 8658
3398 8688
TIME...MOT...LOC 2257Z 208DEG 63KT 3416 8694
SL.77The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 11:25 AM CST | Special Weather Statement | HUN | DeKalb | 35 min |
| Dec 23, 12:53 PM CST | Special Weather Statement | HUN | Morgan | 22 min |
| Dec 23, 1:16 PM CST | Special Weather Statement | HUN | Madison | 29 min |
| Dec 23, 1:34 PM CST | Special Weather Statement | HUN | DeKalb | 26 min |
| Dec 23, 1:39 PM CST | Severe Thunderstorm Warning | HUN | DeKalb | 36 min |
| Dec 23, 2:21 PM CST | Special Weather Statement | HUN | Jackson | 24 min |
| Dec 23, 4:53 PM CST | Special Weather Statement | HUN | Marshall | 37 min |
| Dec 23, 4:58 PM CST | Special Weather Statement | HUN | Cullman | 32 min |
Nearby
Flash Flood Warnings in Alabama, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.